Symbyax and Weight Gain
Clinical studies on Symbyax and weight gain showed that up to 25 percent of people experienced weight gain while taking it. While a small amount of weight gain is normal with Symbyax, gaining too much can increase your risk of diabetes and other health problems. If you are taking Symbyax and weight gain occurs that is rapid or excessive, your healthcare provider may adjust your dosage or recommend another medication.
Does Symbyax Cause Weight Gain?Weight gain is a common side effect of Symbyax® (olanzapine and fluoxetine). Studies have shown that it occurs in up to 25 percent of people taking the medication. While a small amount of weight gain is typical during treatment with Symbyax, some people can gain large amounts of weight while taking it. This weight gain is thought to increase the risk of diabetes (see Symbyax and Diabetes) or other health problems. Therefore, if you are noticing a rapid or large increase in weight while taking Symbyax, make sure to talk with your healthcare provider.
Symbyax and Weight Gain: SuggestionsIf you are noticing a small, unexplained weight gain with Symbyax, there are some things that you can do. Suggestions include:
- Eat a heart-healthy diet. This diet should include heart-healthy foods, such as:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nuts.
- Limit foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Participate in regular physical activity for at least 30 minutes a day on most days of the week.
- Limit your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)